Title: Conjugate and cut time in the sub-Riemannian problem on the group of motions of a plane
Authors: Yu. L. Sachkov
Journal title: ESAIM: Control, Optimisation and Calculus of Variations
Pages: 1018 - 1039
The left-invariant sub-Riemannian problem on the group of motions (rototranslations) of a plane SE(2) is studied. Local and global optimality of extremal trajectories is characterized. Lower and upper bounds on the first conjugate time are proved. The cut time is shown to be equal to the first Maxwell time corresponding to the group of discrete symmetries of the exponential mapping. Optimal synthesis on an open dense subset of the state space is described.